Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 59, No. 2, pp. 205-248 (2002)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Variational Problems with Non-Constant Gradient Constraints

Lisa Santos

Centro de Matemática, University of Minho,
Campus of Gualtar, 4700-030 Braga -- PORTUGAL

Abstract: This paper studies existence, uniqueness, continuous dependence on the given data and the asymptotic behavior of the solution of an evolutive variational inequality with non-constant gradient constraint and homogeneous Dirichlet boundary condition.
With assumptions on the given data, we prove existence of solution for a variational inequality with two obstacles, a Lagrange multiplier problem and an equation with gradient constraint. Equivalence of these problems with the variational inequality with gradient constraint is proved. An example of non-equivalence among these problems is given in order to show the necessity of the assumptions.

Keywords: Parabolic variational inequality; Parabolic PDE; Free boundary problem.

Classification (MSC2000): 35K85, 35K55, 35R35.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2002 Sociedade Portuguesa de Matemática
© 2002–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition